MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter and a crack issue was observed.The catheter was leaking at the base before the electrodes along the shaft of the catheter.Found a visible crack where the leak was coming from.They had not inserted the catheter into the body when this was discovered.The issue was resolved when the catheter was replaced.The catheter was brand new and not reprocessed.There was no patient consequence reported.Additional information was received.The catheter had not been inserted into a sheath or the body when the leak was found.They were testing the flushing before advancing into the body.The leak was right below the shaft electrodes.The device was not pre-shaped.The catheter leak issue was assessed as non mdr reportable.Catheter leak was highly detectable by the physician.The most likely consequence was an intraprocedural delay.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The crack issue was assessed as mdr reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 25-feb-2026.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter.The catheter was leaking at the base before the electrodes along the shaft of the catheter.Found a visible crack where the leak was coming from.The device evaluation was completed on 03-mar-2026.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and functional tests of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.Further analysis under image magnification was performed on shaft and tip transitions; however, no anomalies were detected.The device was connected for irrigation and no water leakage issues were observed.A manufacturing record evaluation was performed for the finished device number: 31720265l, and no internal actions related to the reported complaint were identified.The device detachment and leakage reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24397108
Report Number2029046-2026-00568
Device Sequence Number15533285
Product Code MTD
UDI-Device Identifier10846835012255
UDI-Public(01)10846835012255(17)280728(10)31720265L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31720265L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/25/2026
03/03/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/02/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown